Skip Navigation Links
Discontinuity, Nonlinearity, and Complexity

Dimitry Volchenkov (editor), Dumitru Baleanu (editor)

Dimitry Volchenkov(editor)

Mathematics & Statistics, Texas Tech University, 1108 Memorial Circle, Lubbock, TX 79409, USA


Dumitru Baleanu (editor)

Cankaya University, Ankara, Turkey; Institute of Space Sciences, Magurele-Bucharest, Romania


Degree of Approximation of Functions $f(x,y)$ by Double Hausdorff Matrix Summability Method

Discontinuity, Nonlinearity, and Complexity 11(3) (2022) 539--551 | DOI:10.5890/DNC.2022.09.014

Abhishek Mishra$^1$, Vishnu Narayan Mishra$^2$

$^1$ Department of Mathematics, Netarhat Vidyalaya, Netarhat, Jharkhand, India

$^2$ Department of Mathematics, Indira Gandhi National Tribal University, Amarkantak, Madhya Pradesh, India

Download Full Text PDF



The degree of trigonometric approximation of periodic functions $f(x,y)$ belonging to generalized H\"older class by double Hausdorff matrix summability means of double Fourier series has been obtained in this paper. Some corollaries have also been established to find estimates of approximation using almost Euler means and $\left(C, \gamma, \delta \right)$ means.


  1. [1]  Das, G., Nath, A., and Ray, B.K. (2002), A new trigonometric method of summation and its application to the degree of approximation, Proc. Indian Acad. Sci. (Math. Sci.), 112(2), 299-319.
  2. [2]  Hille, E. and Tamarkin, J.D. (1932), On the summability of Fourier series Trans, Amer.Math.Soc., 34, 757-783.
  3. [3]  Chow, Y.S. (1935), On the Ces$\grave{\rm a}$ro summability of double Fourier series, Tohoku Math. J., 5, 277-283.
  4. [4]  Hasegawa, Y. (1963), On summabilities of double Fourier series, K\"odai Math. Sem. Rep., 15, 226-238.
  5. [5]  Siddiqui, A.H. and Mohammadzadeh, M. (1976), Approximation by Ces$\grave{\rm a}$ro and B means of double Fourier series, Math. Japon., 21(4), 343-349.
  6. [6]  Stepantes, A.I. (1974), Approximation of certain classes of periodic functions of two variables by linear methods of summation of their Fourier series, Ukrainian Math. Journal, 26(2), 205-215.
  7. [7]  Stepantes, A.I. (1973), The approximation of certain classes of differentiable periodic functions of two variables by Fourier sums, Ukrainian Mathematical Journal, 25(5), 599-609.
  8. [8]  Rhoades, B.E. (2014), The degree of approximation of functions, and their conjugates, belonging to several general Lipschitz classes, by Hausdorff matrix means of their Fourier series and conjugate series of their Fourier series, Tamkang Journal of Mathematics, 45(4), 389-395.
  9. [9]  Mishra, L.N., Mishra, V.N., Khatri, K., and Deepmala (2014), On The Trigonometric approximation of signals belonging to generalized weighted Lipschitz $ W (L^r, \xi(t))(r \geq 1)$- class by matrix $(C^1. N_p)$ Operator of conjugate series of its Fourier series, Appl. Math. Comput., 237, 252-263.
  10. [10]  Jena, B.B., Mishra, L.N., Paikray, S.K., and Misra, U.K. (2020), Approximation of signals by general matrix summability with effects of gibbs phenomenon, Bol. Soc. Paran. Mat., 38(6), 141-158.
  11. [11]  Rathore, A. and Singh, U. (2018), Approximation of certain bivariate functions by almost Euler means of double Fourier series, Journal of Inequalities and Applications, 89.
  12. [12]  M{o}ricz, F. and Rhoades, B.E. (1987), Approximation by N\"orlund means of double Fourier series for Lipschitz functions, Constr. Approx., 3, 341-358.
  13. [13]  M{o}ricz, F. and Shi, X. (1987), Approximation to continuous functions by Ces$\grave{\rm a}$ro means of double Fourier series and conjugate series, Journal of Approximation Theory, 49, 346-317.
  14. [14]  Khan, H.H. and Ram, G. (2000), On the degree of approximation by Gauss Weierstrass integrals, Internat. J. Math. $\&$ Math. Sci., 23(9), 645-649.
  15. [15]  Gergen, J.J. (1933), Convergence criteria for double Fourier series, Trans. of the American Math. Soc., 35(1), 29-63.
  16. [16]  Ustina, F. (1967), The Hausdorff means for double sequences, Canadian Mathematical Bulletin, 10(3), 347-352.
  17. [17]  Sava\c{s}, E. and Rhoades, B.E. (2009), Every conservative double Hausdorff matrix is a $k^{\rm th}$ absolutely summable operator, Analysis Mathematica, 35, 249-256.
  18. [18]  Ustina, F. (1971), The Hausdorff means of double Fourier series and the principle of localization, Pacific Journal of Mathematics, 37(1), 238-251.
  19. [19]  De$\tilde{\rm g}$er, U. (2016), On approximation by matrix means of the multiple Fourier series in the H\"older metric, Kyungpook Math J., 56, 57-58.
  20. [20]  Zygmund, A. (1968), Trigonometric series, 2nd rev.ed., I, Cambridge Univ. Press, Cambridge.
  21. [21]  Mishra, L.N. (2017), On existence and behavior of solutions to some nonlinear integral equations with applications, Ph.D. Thesis, National Institute of Technology, Silchar 788 010, Assam, India.
  22. [22]  Mishra, V.N. (2007), Some problems on approximations of functions in Banach spaces, Ph.D. Thesis, Indian Institute of Technology, Roorkee 247 667, Uttarakhand, India.
  23. [23]  Mishra, V.N. and Mishra L.N. (2012), Trigonometric approximation of signals (functions) in $L_p$- norm, International Journal of Contemporary Mathematical Sciences, 7(19), 909-918.
  24. [24]  Borz\`i G. (2002), A trigonometric approximation method for the monostatic radar cross section, Int. J. Electron. Commun. (AE\"U) , 56(5), 298-302.
  25. [25]  Javed, M. and Trefethen, L.N. (2015), The Remez algorithm for trigonometric approximation of periodic functions, Semantic Scholar, Corpus ID: 13678629.
  26. [26]  Geer, J.F. (1995), Rational trigonometric approximations using Fourier series partial sums, Journal of Scientific Computing, 10(3), 325-356.
  27. [27]  Curticapean, F. and Niittylahti, J. (2001), A hardware efficient direct digital frequency synthesizer, Proc. IEEE Int. Circuits Syst Conf., (ICECS 2001), 1, 51-54.